Drug interactions of ACE inhibitors and Anti psychotics

Sponsored Links

IV. ACE inhibitors+Antipsychotics

Hypotensive side effects of antipsychotics may be additive with the effect of ACE inhibitors. A patient experienced marked postural hypotension with chlorpromazine and captopril. [1]

Clinical evidence, mechanism and conclusion:
A patient had taken captopril 6.25 mg twice daily and chlorpromazine 200 mg three times daily. He developed symptoms of marked postural hypotension and fainted. It was concluded that this is due to a synergistic reaction between the two drugs. [2]

Patients who experience such hypotension, and feel dizzy, must be warned to lie down and elevate their legs and to get up slowly. Adjustments in dosage may be required to accommodate this interaction.

References:

  1. Stockley's drug interactions, 7th edition; Pharmaceutical press.15 [access date: 18thOctober, 2010]
  2. White WB. Hypotension with postural syncope secondary to the combination of chlorpromazine and captopril. Arch intern Med 146, 1833-4 [access date: 18th October, 2010]

"This blog is not plagiarized"

Topic: 

About the Author

Niklesh Rao V's picture
Author: Niklesh Rao V

You May Also Like..